Alert archive / Iowa / Wind Advisories in 2007
Wind Advisory 11, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jun 5, 2007, 3:57 PM CDT for 46 counties in Iowa. It took effect at Jun 6, 2007, 3:51 AM CDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Jun 5, 2007, 3:57 PM CDT (20:57 UTC)
- In effect from
- Jun 6, 2007, 3:51 AM CDT
- Expired
- Jun 6, 2007, 8:56 PM CDT
- In force
- 17 hr
- Issued by
- NWS Des Moines, IA
All 46 counties
Adair County, IA, Adams County, IA, Audubon County, IA, Black Hawk County, IA, Boone County, IA, Bremer County, IA, Butler County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Cerro Gordo County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Decatur County, IA, Emmet County, IA, Franklin County, IA, Greene County, IA, Grundy County, IA, Guthrie County, IA, Hamilton County, IA, Hancock County, IA, Hardin County, IA, Humboldt County, IA, Jasper County, IA, Kossuth County, IA, Lucas County, IA, Madison County, IA, Marion County, IA, Marshall County, IA, Palo Alto County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Warren County, IA, Wayne County, IA, Webster County, IA, Winnebago County, IA, Worth County, IA, Wright County, IA
The radar
The Des Moines radar (KDMX), 36 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 9.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1993 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -109 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDMX 052057 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 357 PM CDT TUE JUN 5 2007 ...STRONG WINDS EXPECTED OVER IOWA ON WEDNESDAY... .AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER THE WESTERN HIGH PLAINS ON WEDNESDAY. THE LOW PRESSURE COMBINED WITH HIGH PRESSURE OVER THE UPPER OHIO VALLEY...WILL CREATE STRONG SOUTHERLY WINDS ACROSS IOWA BY WEDNESDAY AFTERNOON. IAZ004>007-015>017-023>026-033>037-044>049-057>061-070>073- 081>083-092-093-060500- /O.NEW.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON... OSCEOLA...BEDFORD...MOUNT AYR 357 PM CDT TUE JUN 5 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY. EXPECT INCREASING SOUTH WINDS OF 20 TO 35 MPH WITH GUSTS TO 45 MPH WEDNESDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ DONAVON
5 follow-up statements
000 WWUS73 KDMX 060222 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 922 PM CDT TUE JUN 5 2007 ...STRONG WINDS EXPECTED OVER IOWA ON WEDNESDAY... .AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER THE WESTERN HIGH PLAINS ON WEDNESDAY. THE LOW PRESSURE COMBINED WITH HIGH PRESSURE OVER THE UPPER OHIO VALLEY...WILL CREATE STRONG SOUTHERLY WINDS ACROSS IOWA BY WEDNESDAY AFTERNOON. IAZ004>007-015>017-023>026-033>037-044>049-057>061-070>073- 081>083-092-093-061030- /O.CON.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON... OSCEOLA...BEDFORD...MOUNT AYR 922 PM CDT TUE JUN 5 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 10 PM CDT WEDNESDAY. WINDS WILL INCREASE FROM THE SOUTH ON WEDNESDAY AND BECOME QUITE STRONG BY AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL BE COMMON WITH GUSTS UP TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CC
000 WWUS73 KDMX 060851 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 351 AM CDT WED JUN 6 2007 ...STRONG WINDS EXPECTED OVER IOWA ON WEDNESDAY... .AN AREA OF LOW PRESSURE WILL STRENGTHEN OVER THE WESTERN HIGH PLAINS ON WEDNESDAY. THE LOW PRESSURE COMBINED WITH HIGH PRESSURE OVER THE UPPER OHIO VALLEY...WILL CREATE STRONG SOUTHERLY WINDS ACROSS IOWA BY WEDNESDAY AFTERNOON. IAZ027-028-038-039-050-062-074-084-094-095-061700- /O.EXA.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/ BUTLER-BREMER-GRUNDY-BLACK HAWK-TAMA-POWESHIEK-MARION-LUCAS- DECATUR-WAYNE- INCLUDING THE CITIES OF...ALLISON...WAVERLY...GRUNDY CENTER... WATERLOO...TOLEDO...GRINNELL...KNOXVILLE...CHARITON...LEON... CORYDON 351 AM CDT WED JUN 6 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. WINDS WILL INCREASE FROM THE SOUTH ON WEDNESDAY AND BECOME QUITE STRONG BY AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO 35 MPH WILL BE COMMON WITH GUSTS UP TO 45 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ IAZ004>007-015>017-023>026-033>037-044>049-057>061-070>073- 081>083-092-093-061700- /O.CON.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-SAC-CALHOUN-WEBSTER-HAMILTON- HARDIN-CRAWFORD-CARROLL-GREENE-BOONE-STORY-MARSHALL-AUDUBON- GUTHRIE-DALLAS-POLK-JASPER-CASS-ADAIR-MADISON-WARREN-ADAMS-UNION- CLARKE-TAYLOR-RINGGOLD- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...SAC CITY...ROCKWELL CITY... FORT DODGE...WEBSTER CITY...ELDORA...DENISON...CARROLL... JEFFERSON...BOONE...AMES...MARSHALLTOWN...AUDUBON... GUTHRIE CENTER...ADEL...DES MOINES...NEWTON...ATLANTIC... GREENFIELD...WINTERSET...INDIANOLA...CORNING...CRESTON... OSCEOLA...BEDFORD...MOUNT AYR 351 AM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING. WINDS WILL INCREASE FROM THE SOUTH ON WEDNESDAY AND BECOME QUITE STRONG BY AFTERNOON. SUSTAINED WIND SPEEDS OF 25 TO 40 MPH WILL BE COMMON WITH GUSTS UP TO 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ REV
000 WWUS73 KDMX 061538 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 1038 AM CDT WED JUN 6 2007 ...STRONG WINDS WILL DEVELOP OVER IOWA THIS AFTERNOON THROUGH THIS EVENING... .LOW PRESSURE OVER WESTERN SOUTH DAKOTA WILL STRENGTHEN OVER THE HIGH PLAINS AS IT MOVES EAST THIS AFTERNOON. IOWA WILL SIT IN BETWEEN THE STRENGTHENING LOW OUT WEST AND THE DEPARTING HIGH PRESSURE SYSTEM OVER THE OHIO VALLEY. THE EFFECT WILL BE A STRONG SOUTHERLY WIND ACROSS CENTRAL IOWA THIS AFTERNOON. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>095-062345- /O.CON.KDMX.WI.Y.0011.070606T1800Z-070607T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON 1038 AM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SOUTH TO SOUTHEAST WIND WILL INCREASE OVER CENTRAL IOWA BEGINNING EARLY THIS AFTERNOON. EXPECT SUSTAINED WIND SPEEDS TO INCREASE TO 25 TO 40 MPH WITH GUSTS AROUND 50 MPH POSSIBLE. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FAB
000 WWUS73 KDMX 062053 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT WED JUN 6 2007 ...STRONG WIND WILL CONTINUE OVER IOWA THROUGH MID EVENING... .STRONG LOW PRESSURE OVER WESTERN SOUTH DAKOTA WILL BEGIN TO MOVE TO THE NORTH AND EAST. A STRONG SOUTH TO SOUTHEAST WIND WILL CONTINUE ACROSS CENTRAL IOWA THROUGH MID EVENING. IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>095-070300- /O.CON.KDMX.WI.Y.0011.000000T0000Z-070607T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON 353 PM CDT WED JUN 6 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... A SOUTH TO SOUTHEAST WIND WILL CONTINUE OVER THE ADVISORY AREA IN CENTRAL IOWA AT 30 TO 40 MPH THROUGH 10 PM. WIND GUSTS AROUND 50 MPH CAN BE EXPECTED WEST OF AN ALGONA TO RED OAK LINE. EAST OF THIS LINE THE WIND GUSTS WILL BE JUST UNDER 50 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FAB
000 WWUS73 KDMX 070156 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 856 PM CDT WED JUN 6 2007 ...WINDS DIMINISHING SLIGHTLY ACROSS CENTRAL IOWA... IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>074- 081>084-092>095-070300- /O.CAN.KDMX.WI.Y.0011.000000T0000Z-070607T0300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-ADAMS-UNION-CLARKE- LUCAS-TAYLOR-RINGGOLD-DECATUR-WAYNE- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY...POCAHONTAS... HUMBOLDT...CLARION...HAMPTON...ALLISON...WAVERLY...SAC CITY... ROCKWELL CITY...FORT DODGE...WEBSTER CITY...ELDORA... GRUNDY CENTER...WATERLOO...DENISON...CARROLL...JEFFERSON... BOONE...AMES...MARSHALLTOWN...TOLEDO...AUDUBON...GUTHRIE CENTER... ADEL...DES MOINES...NEWTON...GRINNELL...ATLANTIC...GREENFIELD... WINTERSET...INDIANOLA...KNOXVILLE...CORNING...CRESTON...OSCEOLA... CHARITON...BEDFORD...MOUNT AYR...LEON...CORYDON 856 PM CDT WED JUN 6 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS CANCELLED THE WIND ADVISORY. A SOUTH WIND HAS DROPPED BELOW ADVISORY CRITERIA THIS EVENING. THROUGH THE OVERNIGHT...SUSTAINED WIND SPEEDS WILL AVERAGE 15 TO 25 MPH...WITH A FEW GUSTS NEAR 40 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jun 5, 3:53 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 5, 3:53 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 353 PM CDT TUE JUN 5 2007 .SYNOPSIS... LG WV TROUGH MOVING THROUGH GREAT LAKES WITH MINOR SPEED MAX ON BACK SIDE ACROSS CANADIAN PROVINCES. SHRT WV RIDGE APPROACHING MO RIVER VALLEY WITH THETA-E ADVECTION FOLLOWING CLOSE BEHIND OVER HIGH PLAINS. 20Z SFC ANLYS PLACES RIDGE OVER ERN NE WITH LEADING EDGE OF INSTABILITY AXIS FROM WRN SD/NE/KS INTO SRN MO. SYS THAT WILL AFFECT IA WED/THU JUST ENTERING NWRN CONUS. && .SHORT TERM...TONIGHT THROUGH THU NIGHT SEVERAL HIGHER IMPACT ITEMS ON THE PLATE IN THIS PERIOD WITH WINDS AND TSTM TRENDS MAIN CONCERNS. LITTLE TO WORRY ABOUT INITIALLY WITH RIDGE IN PLACE. HOWEVER EXPECT WARM ADVECTION AND INSTABILITY TO GRADUALLY WORK N AND E INTO IA WITH CHANCES INCREASING OVERNIGHT. THIS SCENARIO SHOULD SPILL OVER INTO THU AS WELL WITH CHANCES LINGERING E DURING THE AFTERNOON. MAIN WEATHER FEATURE TOMORROW WILL LIKELY BE THE WIND HOWEVER DRIVEN BY MIXING MORE THAN GRADIENT OR ISALLOBARIC EFFECTS. GFS/NAM SOUNDINGS SUGGEST MEAN MIXING LAYER WIND 40+ KNOTS AT TIMES AND EVEN 50+ KNOTS AT TOP OF LAYER IN A FEW SPOTS. DO NOT EXPECT THIS TO OCCUR WITH VEERING WIND PROFILE...BUT ENOUGH TO WARRANT ADVY ISSUANCE WHICH WILL BE IN EFFECT ALL BUT ERN/SERN SECTIONS 18-03Z. MINIMAL CHANGE FROM GUIDANCE TONIGHT BUT LOW LEVEL TEMPS AND MIXING POTENTIAL SUGGEST GOING AT OR ABOVE HIGH END OF GUIDANCE WED. REGARDING WED/THU...NAM/GFS IN DECENT AGREEMENT WITH PROGRESSION OF SYS NOW OFF NW COAST BUT DIVERGE SOMEWHAT WITH NEXT ONE TOWARD END OF THE WORK WEEK. NAM FASTER AS IS TYPICALLY THE CASE IN OUTER PERIODS SO GFS PREFERRED WHICH IS SUPPORTED BY ECMWF. BY PEAK HEATING INSTABILITY AXIS SURGES INTO KS/NE/SD WITH MLCAPES 2000-3000 J/KG. HOWEVER CAVEAT IS AMOUNT OF CIN WHICH IS A FEW HUNDRED. THIS SHOULD PRECLUDE MUCH FROM HAPPENING HERE UNTIL LATER IN THE EVENING. 800-850MB COMPUTED CAPE/CIN SUGGEST THAT ELEVATED CONVECTION SHOULD BREAK OUT FROM NERN NE INTO ERN SD WITH PROJECTED STORM MOTION NEWD AT 50+KTS SO IT MAY CLIP NWRN SECTIONS OVERNIGHT. HAVE LEANED TOWARD HIGH END OF MINS DUE TO MOISTURE RETURN AND STRONG WINDS. THU NOW APPEARS TO BE OUR BETTER SVR WX DAY. CIN ERODES ALONG BOUNDARY RIGHT THROUGH HEART OF IA WITH STRONG INSTABILITY AND SHEAR IN PLACE. CONVECTIVE MODE SHOULD INITIALLY BE SUPERCELLS AND THEN BECOME MORE LINEAR AS IT MOVES EWD. MEAN WIND SHOWS 50-70KT STORM MOTION AND EVEN B2K SUPERCELL MOVEMENT 50-60KTS SO WARNING SITUATION WILL BE CHALLENGING IF THIS PLAYS OUT. HAVE WINDS SIMILAR TO WED THU AFTERNOON. ADVY MAY BE NEEDED AGAIN...BUT CONSIDERING ITS 4TH PERIOD WILL NOT CONFUSE THINGS WITH ANOTHER HEADLINE WITH SVR THREAT IN PLACE. CONVECTION MAY LINGER INTO THU EVE E THEN QUICKLY DIMINISH OVERNIGHT. SOME CONCERN WITH TEMPS AND WIND WED IS THE AMOUNT OF MIXING. NAM SOUNDINGS DEVELOP BAND OF STRATUS CENTRAL/EAST THAT DIMINISHES HIGHS AND WIND POTENTIAL BUT BELIEVABILITY IS THE QUESTION. CONSIDERING THE STRENGTH OF THE WIND...I WOULD TEND TO BELIEVE IT WOULD MIX OUT EVEN IF IT DOES FORM. .LONG TERM...FRI THROUGH TUE CONCERN IN THIS PERIOD BEGINS WITH ONSET OF PCPN. RECENT RUNS OF GFS AND GEFS ARE SIMILAR TO ECMWF AND THIS WILL BE FOLLOWED. NEARLY ALL MODELS AND ENSEMBLES HAVE DELAYED PCPN HEADING INTO THE WEEKEND SO NOW HAVE FRI NIGHT DRY WITH SLIGHTLY LOWER POPS SAT AND WHAT THERE IS ORIENTED MORE W-E. WARM ADVECTION INCREASES INTO SUN WITH FRONT TO THE SOUTH POSSIBLY ACTIVATING AS WELL...WITH GFS MOST BULLISH IN THAT REGARD. OTHER MODELS DO NOT EMPHASIZE CONVERGENCE AS MUCH. THIS STARTS A PERIOD WITH PROLONGED CHANCES THROUGH REMAINDER OF FCST...MAINLY DUE TO ACTIVE SWLY FLOW AND POTENTIAL SHRT WVS. ALTHOUGH I HAVE NOT REFLECTED THIS DETAIL IN THE GRIDS AS OF YET...MODELS ALL KEEP FRONT AT BAY TO THE W WITH MINIMAL CONVERGENCE SO WHAT PCPN CHANCES THERE ARE MAY BE MORE NOCTURNAL. EARLY TEMPS HAVE BEEN LOWERED SOMEWHAT WITH HIGH PRES NOW IN PLACE INTO SAT. LATER PERIODS SEASONAL WITH SLOW INCREASE IN MOISTURE NOT STRAYING TOO FAR FROM BLEND OF OPERATIONAL AND ENSEMBLE MOS WITH LOCAL CLIMO ADJUSTMENTS. && .AVIATION...05/18Z A LARGE AREA OF HIGH PRESSURE OVER THE MIDWEST WL SHIFT E AFTER 00Z. SFC FLOW WL BECOME SOUTHERLY AS THE HIGH PUSHES EAST AND WL INCREASE SIGNIFICANTLY AFTER 11Z. LOW PRESSURE OVER THE NORTHERN HIGH PLAINS WITH A WARM FRONT EXTENDING INTO SOUTHERN SOUTH DAKOTA WILL MOVE EAST OVERNIGHT AND THIS FEATURE...ALONG WITH INCREASING MOISTURE AND A STRONG SOUTHERLY FLOW...COULD PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS OVR MAINLY THE WESTERN AND NORTHERN PORTIONS OF IOWA EARLY WEDNESDAY MORNING. && .DMX WATCHES/WARNINGS/ADVISORIES...WIND ADVY 05/18Z-06/03Z GENERALLY ALONG AND WEST OF MASON CITY...TO NEWTON...TO MOUNT AYR LINE. && SMALL/BOKSA
Hazardous weather outlook, Jun 5, 6:06 AM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE DES MOINES IA 606 AM CDT TUE JUN 5 2007 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-061100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 606 AM CDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A CHANCE OF NON-SEVERE THUNDERSTORMS AFTER MIDNIGHT SOUTHWEST OF AN ALGONA TO OTTUMWA LINE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GUSTY SOUTH WINDS WILL DEVELOP BY WEDNESDAY AFTERNOON...AND CONTINUE THROUGH THURSDAY. GUSTS OF 35 TO 45 MPH CAN BE EXPECTED. THUNDERSTORMS WILL DEVELOP AFTER MIDNIGHT WEDNESDAY NIGHT AND CONTINUE INTO THURSDAY EVENING. SEVERE THUNDERSTORMS ARE POSSIBLE NORTHWEST OF A MASON CITY TO BEDFORD LINE WEDNESDAY NIGHT...AND SOUTHEAST OF THAT LINE THURSDAY. THE PRIMARY THREAT WILL BE FOR HIGH WINDS. HAIL IS A SECONDARY THREAT AND AN ISOLATED TORNADO IS POSSIBLE. PERIODIC THUNDERSTORMS AREA EXPECTED FRIDAY NIGHT INTO EARLY NEXT WEEK. AT THIS TIME IT IS TOO EARLY TO DETERMINE THE SEVERE WEATHER THREAT FROM THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FROM MIDNIGHT THROUGH SUNRISE THURSDAY OVER THE NORTHWEST HALF OF IOWA...AND THROUGH THE DAY THURSDAY INTO THE EARLY EVENING OVER THE SOUTHEAST HALF.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.